Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Have sickness, paining hip, knee, feet joints, referred to shoulder. Diagnosed rheumatic fever, relieved after benzibiotic injection. Continue?

My age is 12 year 8 months, in 22 november 2012 i feel normal sickness, but after 10 days my joints started pain first on my hip bone than my knee and feet joints and pain travel to my sholders doctor diagnoss me a rhymetic fever and suggest me benzibiotic injection 1.2 M after 3 week for at least 5 years, now I feel perfectly alright do i continue these injection and go for the medicians, Please answer, my e.mail is YYYY@YYYY
Asked On : Thu, 18 Apr 2013
Answers:  1 Views:  42
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Internal Medicine Specialist 's  Response

Prevention of initial attack of rheumatic fever (primary prevention) is accomplished by prompt diagnosis and antibiotic treatment of group A streptococcal tonsillopharyngitis.
Prevention of recurrent rheumatic fever (secondary prevention) requires prevention of recurrent GAS pharyngitis. We recommend continuous antimicrobial prophylaxis, rather than recognition and treatment of acute GAS pharyngitis episodes.
In general, prophylaxis for in the setting of carditis should continue until the patient is a young adult (18 years of age), which is usually 10 years from an acute attack with no recurrence . At the end of a planned course for secondary prophylaxis, the risk for GAS exposure and severity of valvular disease should be reviewed.
We suggest long acting benzathine penicillin G for secondary prevention of recurrent rheumatic fever. Switching from intramuscular to oral prophylaxis once patients have reached young adulthood and have remained free of rheumatic attacks is appropriate.
We suggest administering secondary prophylaxis in the setting of suspected poststreptococcal reactive arthritis for up to one year after the onset of symptoms . Evidence of valvular disease after one year should prompt continued prophylaxis; otherwise, antibiotic prophylaxis may be discontinued.
Answered: Thu, 18 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor